MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA PARTIAL ARTICULAR SURFACE LEFT MEDIAL SIZE F 9MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA PARTIAL ARTICULAR SURFACE LEFT MEDIAL SIZE F 9MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant devices - persona partial cemented tibial component left medial size f catalog #: 42538000601 lot #: 64425554, persona partial cemented femoral component left medial size 5 catalog #: 42558000601 lot #: 64415265 the product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It is reported that when the surgeon attempted to seat a 9mm articular surface on the tibial tray and after several failed attempts, realized that the articular surface had been inserted upside down.Once the articular surface was confirmed to be the correct orientation, it was reinserted into the joint space, but could not be locked into place.Both the tibial component and articular surface were removed at that point and washed with an irrigation gun.It was confirmed that there was no cement or residue on the implants and the surgeon attempted to reinsert the articular surface with a blunt object, but was still unable to lock it in place.An 8mm articular surface was then used and the surgeon was able to insert it during the first attempt.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual inspection of the returned articular surface exhibits damage to the locking feature.The locking feature is nicked, gouged and compressed.The dimensions for the returned device were verified and were found to be within specification.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.The surgical technique states that with the engraved side of the articular surface implant down, slide the posterior edge of the polyethylene component under the posterior lip of the base plate.The compressed feature indicates that the device was not properly inserted.The root cause is attributed to use error.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA PARTIAL ARTICULAR SURFACE LEFT MEDIAL SIZE F 9MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10333038
Report Number0001825034-2020-02941
Device Sequence Number3222811
Product Code HSX
UDI-Device Identifier00880304818309
UDI-Public(01)00880304818309
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue Number42518200609
Device Lot Number63756929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE